Alert archive / Indiana / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 46, NWS Indianapolis, IN

March 30, 20254 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 30, 2025, 4:54 PM EDT for 4 counties in Indiana. It was in force for 51 min. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2025, 4:54 PM EDT (20:54 UTC)
Expired
Mar 30, 2025, 5:45 PM EDT
In force
51 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clay County, IN, Parke County, IN, Sullivan County, IN, Vigo County, IN

The radar

The Evansville,IN radar (KVWX), 114 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 5:02 PM EDTHAIL 0.253 Sse West Terre Haute, INPea size hail 4 miles south of the prison in Vigo County.
Mar 30, 5:03 PM EDTHAIL 0.254 N Pimento, IN
Mar 30, 5:05 PM EDTHAIL 14 Ene Prairieton, INPea to quarter size hail at my location along US 41 near Walmart in Terre Haute....40 MPH wind, torrential rain.
Mar 30, 5:06 PM EDTHAIL 0.752 Se Indiana State Univ, INReport from mPING: Dime (0.75 in.).
Mar 30, 5:06 PM EDTHAIL 0.752 Se Indiana State Univ, IN
Mar 30, 5:07 PM EDTHAIL 0.52 S Indiana State Unive, INReport from mPING: Half-inch (0.50 in.).
Mar 30, 5:07 PM EDTHAIL 0.75Terre Haute, INSpotter Reports Hail.
Mar 30, 5:08 PM EDTHAIL 0.252 Ne Terre Haute, IN
Mar 30, 5:08 PM EDTHAIL 0.252 Sse Terre Haute, INHulman and Brown streets.
Mar 30, 5:09 PM EDTHAIL 12 E Terre Haute, IN
Mar 30, 5:14 PM EDTHAIL 13 E Terre Haute, INReport from mPING: Quarter (1.00 in.).
Mar 30, 5:17 PM EDTHAIL 1.53 E Terre Haute, INNear intersection of Poplar and Highway 46.
Mar 30, 5:22 PM EDTHAIL 0.7Brazil, IN
Mar 30, 5:39 PM EDTHAIL 12 E Terre Haute, INCorrects previous hail report from 2 E Terre Haute. Approximate location.
Mar 30, 5:45 PM EDTHAIL 12 E Terre Haute, INApproximate location.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 1:02 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 217 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 297 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
217 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
297 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

309 
WUUS53 KIND 302054
SVRIND
INC021-121-153-167-302145-
/O.NEW.KIND.SV.W.0046.250330T2054Z-250330T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
454 PM EDT Sun Mar 30 2025

The National Weather Service in Indianapolis has issued a

* Severe Thunderstorm Warning for...
  Vigo County in west central Indiana...
  Northern Sullivan County in southwestern Indiana...
  Clay County in west central Indiana...
  Southeastern Parke County in west central Indiana...

* Until 545 PM EDT.

* At 453 PM EDT, severe thunderstorms were located along a line
  extending from near Terre Haute to near Hutsonville, moving
  northeast at 40 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Fontanet, West Terre Haute, Fairbanks, Prairieton, Seelyville,
  Staunton, Harmony, Lena, Clay City, Carbon, Farmersburg, Cory,
  Saline City, Pimento, Center Point, Brazil, Terre Haute, Riley,
  Knightsville, and Indiana State University.

This includes Interstate 70 between mile markers 4 and 27.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 800 PM EDT for southwestern
and west central Indiana.

&&

LAT...LON 3917 8764 3917 8762 3918 8762 3918 8761
      3921 8758 3925 8757 3926 8758 3925 8759
      3926 8760 3935 8754 3935 8753 3937 8753
      3948 8745 3968 8702 3925 8707 3917 8755
      3914 8765
TIME...MOT...LOC 2053Z 234DEG 35KT 3953 8738 3914 8765 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CM
3 follow-up statements
880 
WWUS53 KIND 302102
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
502 PM EDT Sun Mar 30 2025

INC021-121-153-167-302145-
/O.CON.KIND.SV.W.0046.000000T0000Z-250330T2145Z/
Vigo IN-Sullivan IN-Clay IN-Parke IN-
502 PM EDT Sun Mar 30 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR VIGO...NORTHERN SULLIVAN...CLAY AND SOUTHEASTERN PARKE
COUNTIES...

At 502 PM EDT, severe thunderstorms were located along a line
extending from 8 miles southeast of Clinton to 7 miles northeast of
Hutsonville, moving northeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Fontanet, West Terre Haute, Fairbanks, Prairieton, Seelyville,
Staunton, Harmony, Lena, Clay City, Carbon, Farmersburg, Cory, Saline
City, Pimento, Center Point, Brazil, Terre Haute, Riley,
Knightsville, and Indiana State University.

This includes Interstate 70 between mile markers 4 and 27.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 PM EDT for southwestern
and west central Indiana.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3917 8764 3917 8762 3918 8762 3918 8761
      3921 8758 3925 8757 3926 8758 3925 8759
      3926 8760 3935 8754 3935 8753 3937 8753
      3948 8745 3968 8702 3925 8707 3917 8755
      3914 8765
TIME...MOT...LOC 2102Z 234DEG 35KT 3958 8730 3919 8757 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CM
238 
WWUS53 KIND 302109
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
509 PM EDT Sun Mar 30 2025

INC021-121-153-167-302145-
/O.CON.KIND.SV.W.0046.000000T0000Z-250330T2145Z/
Vigo IN-Sullivan IN-Clay IN-Parke IN-
509 PM EDT Sun Mar 30 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR VIGO...NORTHERN SULLIVAN...CLAY AND SOUTHEASTERN PARKE
COUNTIES...

At 509 PM EDT, severe thunderstorms were located along a line
extending from 8 miles northwest of Brazil to 10 miles northwest of
Sullivan, moving northeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Fontanet, West Terre Haute, Fairbanks, Prairieton, Seelyville,
Staunton, Harmony, Lena, Clay City, Carbon, Farmersburg, Cory, Saline
City, Pimento, Center Point, Brazil, Terre Haute, Riley,
Knightsville, and Indiana State University.

This includes Interstate 70 between mile markers 4 and 27.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 PM EDT for southwestern
and west central Indiana.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3917 8764 3917 8762 3918 8762 3918 8761
      3921 8758 3925 8757 3926 8758 3925 8759
      3926 8760 3935 8754 3935 8753 3937 8753
      3948 8745 3968 8702 3925 8707 3917 8755
      3914 8765
TIME...MOT...LOC 2109Z 234DEG 35KT 3961 8724 3922 8751 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CM
135 
WWUS53 KIND 302126
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
526 PM EDT Sun Mar 30 2025

INC021-121-153-167-302145-
/O.CON.KIND.SV.W.0046.000000T0000Z-250330T2145Z/
Vigo IN-Sullivan IN-Clay IN-Parke IN-
526 PM EDT Sun Mar 30 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR VIGO...NORTHERN SULLIVAN...CLAY AND SOUTHEASTERN PARKE
COUNTIES...

At 525 PM EDT, a severe thunderstorm was located over Brazil, or 13
miles east of Terre Haute, moving northeast at 40 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Fontanet, West Terre Haute, Fairbanks, Prairieton, Seelyville,
Staunton, Harmony, Lena, Clay City, Carbon, Farmersburg, Cory, Saline
City, Pimento, Center Point, Brazil, Terre Haute, Riley,
Knightsville, and Indiana State University.

This includes Interstate 70 between mile markers 4 and 27.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 PM EDT for southwestern
and west central Indiana.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3917 8764 3917 8762 3918 8762 3918 8761
      3921 8758 3925 8757 3926 8758 3925 8759
      3926 8760 3935 8754 3935 8753 3937 8753
      3948 8745 3968 8702 3925 8707 3917 8755
      3914 8765
TIME...MOT...LOC 2125Z 236DEG 36KT 3951 8714 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Puma

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:34 PM EDT, 1 hour 20 minutes earlier. Its key messages:

  • Severe storms this evening with damaging winds, tornadoes, and hail all as potential hazards.
  • Highest threat for severe weather along and north of I-70 is from 3 PM to 7 PM EDT
  • Second round of storms from 5 PM to 9 PM along and south of I-70 with a higher potential for tornadoes.
  • Dry and Cooler Monday and Tuesday.
  • Severe Thunderstorms possible Wednesday and Wednesday Night.
  • Damp pattern through Thursday through Sunday with chances for heavy rains resulting in flooding, particularly across southern central Indiana. Minor to moderate river flooding possible.
Area forecast discussion, Mar 30, 3:34 PM EDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
334 PM EDT Sun Mar 30 2025

.KEY MESSAGES...

- Severe storms this evening with damaging winds, tornadoes, and
hail all as potential hazards.

- Highest threat for severe weather along and north of I-70 is from
3 PM to 7 PM EDT

- Second round of storms from 5 PM to 9 PM along and south of I-70
with a higher potential for tornadoes.

- Dry and Cooler Monday and Tuesday.

- Severe Thunderstorms possible Wednesday and Wednesday Night.

- Damp pattern through Thursday through Sunday with chances for
heavy rains resulting in flooding, particularly across southern
central Indiana. Minor to moderate river flooding possible.

&&

.MESOSCALE UPDATE...
Issued at 334 PM EDT Sun Mar 30 2025

While the main focus is currently in the northwestern portions of
central Indiana with the bowing segment producing both widespread
damaging winds and weak circulations, the threat for areas to the
south is not over yet as we still expect multiple rounds of storms.

Showers to the south of Indianapolis are struggling to grow upscale
with ACARs soundings showing a weakly stable layer over Indianapolis
right now. Additional development is expected over the next few
hours which will impact areas along and south of I-70 with timing
closer to 5-6 PM per the latest WoFS run. Wind remains the primary
threat.

&&

.SHORT TERM (This evening through Monday)...
Issued at 248 PM EDT Sun Mar 30 2025

The well messaged severe weather event is underway today across the
Midwest with storms approaching the IL/IN border as of the writing
of this discussion. Further updates will be provided throughout this
evening in the Mesoscale Discussion section above.

.MESOSCALE TALK 230 PM...

While the synoptic set up is well described in the previous
discussion below, this portion of the short term discussion will
focus on the evening hours as storms push through Indiana.

Latest satellite imagery shows a strengthening line of storms just
ahead of a cold front across Central Illinois with an area of
clearing just out ahead of it. 17z Lincoln RAOB soundings shows
steepening low level lapse rates, SB CAPE over 1200 j/kg, and 0-3km
shear at 45 kts. An EML above 700 mb is still present, however the
mid levels have cooled enough that convection is able to break that
CAP. ACARs soundings closer to IND show that the CAP has broken with
drier mid and upper levels than what RAP/HRRR guidance depicts...
this could enhance the hail threat in discrete cells, however weaker
upper level winds may limit the severe hail potential overall. Also
want to mention that observations ahead of this line of storms show
slightly backed winds at 170-180 deg rather than 190-210 as many hi-
res models depict. This could locally enhance the tornado risk
within the main line of storms and with any cells that form out of
it.

Based on Radar and satellite trends in Illinois, a cold pool is
forming with a mix of multicell and discrete cells within the
cluster. At the moment, damaging winds of 60-80 mph is the main
threat with most storms with tornadoes as a secondary threat.
Tornado threat is highest in any discrete, organized, supercells
ahead of the line. Radar trends also show very well defined rear
inflow jets with numerous cells exhibiting bowing structures,
further raising confidence in the damaging wind threat. The highest
threat for severe weather over the next several hours is along and
north of the I-70 corridor, including the Indy metro area...however
it appears that Lafayette to Kokomo and points north could get the
brunt of the developing storms in Illinois. Lower confidence exists
in the development along the southern flank of this complex, but
will be watching that closely over the next several hours.

This complex of storms is ahead of the main cold front with
satellite imagery showing additional destabilization and storms
along it and behind the first round. THe potential is there for
multiple rounds of severe weather today with the first round moving
through Central and Northern Indiana within the 3 PM to 7 PM
timeframe and a secondary round coming in from the southwest right
on its heals pushing into Southwest and South Central Indiana after
the 5pm timeframe. This potential second round could be just as
severe as the first and will likely impact areas along and south of
the I-70 corridor. This second round could have a better tornado
potential as latest hi-res guidance shows a better potential for
discrete cells and better low level shear and helicity values. Keep
checking back for further updates throughout the evening.

.PREVIOUS DISCUSSION FROM 3 AM THIS MORNING...

SYNOPTIC SETUP

A strengthening upper trough will move into the western Great Lakes
by early evening. At the surface, a surface low will move into lower
Michigan, with a strong cold front associated with it. Plentiful
moisture will be continue to be pumped into the area, helped along
by near 50kt winds at 850mb.

SEVERE WEATHER POTENTIAL

Strong forcing with the system will tap into available instability
(which will exist despite clouds/scattered rain today) to produce
convection. Given the strong wind fields present with this system,
shear will be sufficient for convection to be organized.

Shear vectors are more parallel to the surface cold front, so would
expect mainly linear convection to prevail. That being said, there
could still be cells ahead of the line, especially across the
western forecast area earlier in the event. These could exhibit
supercell characteristics.

Given the above, feel that the primary threat will be damaging wind
gusts across central Indiana this afternoon into early to mid
evening hours. Large hail is also possible, again especially west
where individual cells are possible.

Tornadoes will be a threat as well, both with the individual cells
and along the linear convection with meso convective vorticies. The
highest threat for tornadoes looks to be in the southern forecast
area where favored parameters are highest.

The flash flooding threat for individual storms is low given the
expected speed of the convection. However, will have to watch for
the potential of training storms.

Remainder of the Evening into the Overnight...

Rain chances will diminish during the night as the cold front moves
through, and cooler and drier air arrives behind it. Low
temperatures will be in the lower 40s most areas.

&&

.LONG TERM (Monday night through Sunday)...
Issued at 248 PM EDT Sun Mar 30 2025

More Active weather expected this week.

Monday Night through Tuesday Night -

In the wake of the departing low pressure , much cooler, Canadian
high pressure will settle across the region with cooler northerly
winds becoming easterly and then southeasterly through Tuesday. This
will result in dry but cool weather, with below normal temperatures
with highs near 50.

Wednesday and Wednesday Night -

More active weather will be expected along with chances for severe
weather during this time. Strong low pressure will be moving from
the plains states to the Great Lakes, keeping central Indiana within
the warm sector amid mild and humid southwesterly flow. the strong
southwest flow aloft also suggests several embedded short wave
within the flow aloft providing forcing. Meanwhile forecast
soundings show CAPE available also, providing additional instability.
Thus Thunderstorms will continue to remain in the forecast for
Wednesday and Wednesday Night. Highs within the warm sector should
reach the 70s, well above normal.

Thursday through Sunday -

Active weather is expected to persist through this time. Models
suggest late this week that a deepening upper trough over the
western CONUS will continue to provide southwest flow aloft over they
southern plains and into Central Indiana. Within this flow, a steady
series of embedded short waves looks to pass through Indiana and the
Ohio Valley, providing forcing. Within the lower levels a left over
west to east frontal boundary looks also to be lingering near the
Ohio River and KY. This will place central Indiana on the cooler side
of the boundary, but this will not prevent rainfall across Indiana.
Flooding possibilities will come into play as this situation
develops as a favorable set-up for rainfall, possibly heavy at
times, each day. A caveat, should the boundary set-up farther south,
central Indiana may be spared from the heavier rainfall. A farther
north set-up would result in more of central Indiana being under the
rainfall threat.

&&

.AVIATION (18Z TAF Issuance)...
Issued at 109 PM EDT Sun Mar 30 2025

Impacts:

- MVFR conditions expected through most of the TAf period.
- Strong thunderstorms expected this afternoon.
- Gusty winds to around 25kt. Higher in storms.

Discussion:

MVFR ceilings will persist through much of the TAF period.

HRRR suggests convection developing over IL will push toward the TAF
sites by mid afternoon and pass across the TAF sites through 00Z-
02Z. As storms impact the TAF sites IFR conditions will be possible
wind gusts in excess of 40 knts.

Used TEMPO groups to narrow down best possible windows for storms.

Overnight, northwest flow will continue along with trapped lower
level moisture amid cold air advection. Thus continued MVFR Cigs
overnight and into Monday.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

MESOSCALE...White
SHORT TERM...CM
LONG TERM...Puma
AVIATION...Puma
Hazardous weather outlook, Mar 30, 3:09 PM EDT, 1 hour 45 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
309 PM EDT Sun Mar 30 2025

INZ021-028>031-035>049-051>057-060>065-067>072-311915-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
309 PM EDT Sun Mar 30 2025

This hazardous weather outlook is for central Indiana.

.DAY ONE...Through Tonight.

Thunderstorms, some severe, are expected this afternoon and evening.
Damaging straight line winds will be the primary threat. Isolated
tornadoes cannot be ruled out, especially south of Interstate-70.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Additional thunderstorms are possible on Wednesday, and some of
these storms may be strong to severe and also produce heavy rain.

Lightning is a threat from any storm.

.SPOTTER INFORMATION STATEMENT...

Spotter activation has been requested at this time.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Local storm report, Mar 30, 4:18 PM EDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
418 PM EDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     Hail             1 S Mulberry            40.33N 86.67W
03/30/2025  E0.25 Inch       Clinton            IN   Trained Spotter

&&

BH
Local storm report, Mar 30, 4:22 PM EDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
422 PM EDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     Tstm Wnd Dmg     2 NE Lafayette          40.44N 86.85W
03/30/2025                   Tippecanoe         IN   Public

&&

BH
Local storm report, Mar 30, 4:38 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
438 PM EDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     Tstm Wnd Dmg     2 NW West Lafayette     40.47N 86.94W
03/30/2025                   Tippecanoe         IN   Public

&&

BH
Local storm report, Mar 30, 4:48 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
448 PM EDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     Tstm Wnd Dmg     1 W Purdue University   40.43N 86.92W
03/30/2025                   Tippecanoe         IN   Trained Spotter

            Time estimated from radar. Southwest corner
            of Purdue University there are branches up
            to inch in diameter blown down by
            thunderstorm winds.

&&

BH
Local storm report, Mar 30, 4:50 PM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
450 PM EDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     Tstm Wnd Dmg     1 NE Indian Heights     40.44N 86.10W
03/30/2025                   Howard             IN   Trained Spotter

            Trees blown down by thunderstorm winds.

&&

BH
Local storm report, Mar 30, 4:54 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
454 PM EDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     Tstm Wnd Dmg     3 NW Russiaville        40.45N 86.31W
03/30/2025                   Howard             IN   Emergency Mngr

            EMA trained spotter reports 16-inch measured
            diameter tree down 100yds west of 950 W 150
            S in Howard County.

&&

BH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 2:55 PM EDTSevere Thunderstorm Warning Considerable damage threatINDFountain, Parke, Vermillion, Warren50 min
Mar 30, 3:21 PM EDTSevere Thunderstorm Warning Destructive damage threatINDFountain, Tippecanoe, Warren39 min
Mar 30, 3:24 PM EDTTornado WarningINDFountain, Montgomery, Tippecanoe, Vermillion, Warren22 min
Mar 30, 3:34 PM EDTSevere Thunderstorm Warning Considerable damage threatINDClay, Fountain, Montgomery, Parke, Putnam, Tippecanoe and 1 more41 min
Mar 30, 3:47 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Tippecanoe43 min
Mar 30, 3:58 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Hendricks, Montgomery, Putnam, Tippecanoe47 min
Mar 30, 4:18 PM EDTAreal Flood AdvisoryINDMontgomery, Parke, Putnam3 hr
Mar 30, 4:18 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Howard, Tipton42 min
Mar 30, 4:31 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Hamilton, Howard, Tipton44 min
Mar 30, 5:30 PM EDTSevere Thunderstorm WarningINDClay, Hendricks, Morgan, Owen, Parke, Putnam45 min
Mar 30, 5:31 PM EDTSevere Thunderstorm WarningINDClay, Greene, Sullivan44 min
Mar 30, 5:38 PM EDTAreal Flood AdvisoryINDSullivan, Vigo3 hr
Mar 30, 5:46 PM EDTSevere Thunderstorm WarningINDClay, Greene, Monroe, Morgan, Owen, Putnam and 2 more44 min
Mar 30, 5:59 PM EDTSevere Thunderstorm Warning Considerable damage threatINDDaviess, Greene, Knox, Martin, Sullivan46 min
Mar 30, 6:26 PM EDTAreal Flood AdvisoryINDClay, Montgomery, Owen, Parke, Putnam, Vigo3 hr
Mar 30, 6:30 PM EDTSevere Thunderstorm WarningINDBrown, Daviess, Greene, Johnson, Lawrence, Marion and 5 more45 min
Mar 30, 6:39 PM EDTSevere Thunderstorm WarningINDLawrence, Martin36 min
Mar 30, 6:45 PM EDTTornado WarningINDBrown, Monroe30 min
Mar 30, 6:55 PM EDTSpecial Weather StatementINDHenry, Randolph35 min
Mar 30, 7:03 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Jackson, Jennings, Johnson, Lawrence and 3 more27 min
Mar 30, 7:08 PM EDTTornado WarningINDBartholomew, Brown, Decatur, Shelby22 min
Mar 30, 7:19 PM EDTSevere Thunderstorm WarningINDHancock, Marion, Shelby26 min
Mar 30, 7:22 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Jackson, Jennings, Johnson, Rush and 1 more38 min
Mar 30, 7:29 PM EDTTornado WarningINDBartholomew, Decatur31 min
Mar 30, 7:46 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Jackson, Jennings, Rush, Shelby44 min
Mar 30, 7:50 PM EDTSevere Thunderstorm WarningINDHenry, Randolph25 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.